With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I had progesterone compounded (20 mgs.) I haven't used the full amount yet because I'm afraid it might bother my irritable bladder. I've used maybe 10 or 15 mgs. so far for about 4 or 5 days. Anyway, I am having hot flashes now. I am not on any estrogen and have not been for over a year (The saliva test showed my levels were o.k.) Can progesterone cause hot flashes and other menopause symptoms? Does this eventually stop? I want to use this to try and get my estrogen/progesterone levels balanced but I don't want to feel like this. Should I reduce the amount further?
Thanks in advance.
My doc sent me to a compounding pharmacist because I keep gaining weight. My saliva tests came back with estrogen at 1.0 (range1.5-10.0) and low DHEA. My progesterone was lower at 19 (range 25-100). I could not take the DHEA (bladder problems) but the progesterone has been o.k. so far. I don't take any
estrogen. I am suppossed to be using compounded estriol vaginal cream twice week but I haven't used it for about 6 weeks because I forget (another menopause symptom)! Would that help? What do you suggest? I've been "hot" all day!
(((Phyllis))) why is it you are not using estrogen, if your level was out of range on the low side? Vaginal estriol will not help with hot flashes; systemic estrogen will. Adding progesterone when you're not getting enough estrogen will make the hot flashes worse.
I would suggest revisiting the issue of using some systemic estrogen. If you absolutely cannot (endo history? cancer?), then perhaps the DR can prescribe a non-hormonal medication to help with the hot flashes. Clonidine, belladonna, and some antidepressants work for some women. There's more info on those over in the No-Hormone Desert Oasis forum.